| Model Number |
640CX0308 |
| Medical Device Problem Codes |
Break (1069); Separation Failure (2547); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2021
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, during a pulmonary artery embolism, 3x8 orbit galaxy xtrasoft coil (640cx0308, 30425579) failed to be detached.It was reported that coil couldn¿t be detached, then the physician withdrew it, and the coil was ¿broken¿ when crossing the connector y.There was no patient injury.Preliminary pictures were received at the time of complaint entry.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A visual analysis was performed on the photos provided for this complaint.It can be observed that the device is coiled partially inside of the original package.It cannot be determined if the device has some damage on it.No abnormalities could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30425579 number, and no non-conformances related to the reported complaint condition were identified.The customer complaint regarding a "coil - failure to detach" could not be evaluated based on the picture.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Further investigation will be performed if the device returns for analysis.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received indicated that the coil could not be pushed, and it broke at the time of removal.No device fragments remained in the patient.No pre-deployment electrical testing was performed as this is a hydrologic coil.No excessive force was applied to the device.The device was removed from the patient along with the 1.9f, 150cm prowler 14 dual marker microcatheter (606151x, 30212292).It was not necessary to remove other concomitant devices with the complaint device.Adequate flush was maintained through the devices.There was no prolongation in the procedure due to the event.Section h6.Medical device problem code: difficult to advance (a150205).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a pulmonary artery embolism, a 3x8 orbit galaxy xtrasoft coil (640cx0308, 30425579) failed to be detached.It was reported that the coil couldn¿t be detached, then the physician withdrew it, and the coil was ¿broken¿ when crossing the connector y.There was no patient injury.Preliminary pictures were received at the time of complaint entry.Additional information received indicated that the coil could not be pushed, and it broke at the time of removal.No device fragments remained in the patient.No pre-deployment electrical testing was performed as this is a hydrologic coil.No excessive force was applied to the device.The device was removed from the patient along with the 1.9f, 150cm prowler 14 dual marker microcatheter (606151x, 30212292).It was not necessary to remove other concomitant devices with the complaint device.Adequate flush was maintained through the devices.There was no prolongation in the procedure due to the event.A visual analysis was performed on the photos provided for this complaint.It can be observed that the device is coiled partially inside of the original package.It cannot be determined if the device has some damage on it.No abnormalities could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30425579 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit og cmplx xtrasoft coil 3x8 was received at cerenovus inside of a pouch for evaluation.The device was visually inspected, and it was noted that the hypo-tube has several kinks, also the device was noted separated in two parts due to the gripper is broken.No other damages or anomalies were observed on the device during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is in good normal conditions inside the introducer.The functional test could not be performed due to the broken condition observed on the gripper.Due to the broken condition noted on the gripper, a scanning electron microscope (sem) testing was performed, the results of the scanning electron microscope (sem) test are shown below.Sem results and conclusion: there is evidence of mechanical damage and stress marks on gripper.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.Cerenovus conducted visual inspection and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.Since the gripper was observed broken in two a scanning electron microscope (sem) testing was performed.During the visual analysis of the device, it was noted that device has several kinks, also the gripper for the og cmplx xtrasoft coil 3x8 is broken in two.The microscopic inspection revealed that the embolic coil is in good normal inside the introducer.The customer complaint regarding a ¿failure to detach¿ could not be duplicated due to the conditions in which the device was returned.Although the functional test could not be performed, there is no evidence of damage on the embolic coil that may have contributed to the customer experience at the procedure time.Therefore, the customer complaint was not confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following directions: if it is determined that the microcoil will not be detached, simply disconnect it from the connecting cable and remove it from the microcatheter as outlined in the following section.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.